A characterization of stochastically stable networks

Abstract : ackson and Watts (J Econ Theory 71: 44-74, 2002) have examined the dynamic formation and stochastic evolution of networks. We provide a refinement of pairwise stability, p-pairwise stability, which allows us to characterize the stochastically stable networks without requiring the "tree construction" and the computation of resistance that may be quite complex. When a 1/2 -pairwise stable network exists, it is unique and it coincides with the unique stochastically stable network. To solve the inexistence problem of p-pairwise stable networks, we define its set-valued extension with the notion of p-pairwise stable set. The 1/2 -pairwise stable set exists and is unique. Any stochastically stable networks is included in the 1/2 -pairwise stable set. Thus, any network outside the 1/2 -pairwise stable set must be considered as a non-robust network. We also show that the 1/2 -pairwise stable set can contain no pairwise stable network and we provide examples where a set of networks is more "stable" than a pairwise stable network.
Document type :
Journal articles
Complete list of metadatas

https://hal-pjse.archives-ouvertes.fr/halshs-00754134
Contributor : Caroline Bauer <>
Submitted on : Tuesday, November 20, 2012 - 8:44:47 AM
Last modification on : Tuesday, April 24, 2018 - 5:20:09 PM

Links full text

Identifiers

Collections

Citation

Olivier Tercieux, Vincent Vannetelbosch. A characterization of stochastically stable networks. International Journal of Game Theory, Springer Verlag, 2006, 34 (3), pp.351-369. ⟨10.1007/s00182-006-0024-7⟩. ⟨halshs-00754134⟩

Share

Metrics

Record views

286